Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 38, NWS Jackson, MS

May 23, 2017Forrest County, Mississippi

NWS Jackson, MS issued this river flood warning at May 23, 2017, 9:55 AM CDT for Forrest County, Mississippi. It took effect at May 23, 2017, 8:42 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2017, 9:55 AM CDT (14:55 UTC)
In effect from
May 23, 2017, 8:42 PM CDT
Expired
May 24, 2017, 7:20 PM CDT
In force
23 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Forrest County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Creek near Brooklyn (BKNM6).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

341 
WGUS44 KJAN 231455
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT Tue May 23 2017


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Black Creek Near Brooklyn affecting Forrest County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC035-242055-
/O.NEW.KJAN.FL.W.0038.170524T0142Z-170525T0020Z/
/BKNM6.1.ER.170524T0142Z.170524T0600Z.170524T1220Z.NO/
955 AM CDT Tue May 23 2017

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Black Creek Near Brooklyn
* from this evening to Wednesday evening.
* At  8:45 AM Tuesday the stage was 16.5 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise above flood stage this evening and 
  will continue to rise to near 20.5 feet just after midnight 
  tonight. 
* Impact...At 20.0 feet...Widespread flooding of lowland approximately
  5 miles up and downstream of the gage site.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Black Creek
Brooklyn       20  16.5 Tue 09 AM  20.1  12.5   7.7  20.5 01 AM 05/24


&&


LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
      3113 8924 3110 8915             



$$
2 follow-up statements
774 
WGUS84 KJAN 240206
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CDT Tue May 23 2017



...The Flood Warning continues for the following rivers in 
Mississippi..

  Black Creek Near Brooklyn affecting Forrest County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 
The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC035-250020-
/O.CON.KJAN.FL.W.0038.000000T0000Z-170525T0020Z/
/BKNM6.1.ER.170524T0252Z.170524T0600Z.170524T1220Z.NO/
906 PM CDT Tue May 23 2017


The Flood Warning continues for
  The Black Creek Near Brooklyn
* until Wednesday evening.
* At  8:45 PM Tuesday the stage was 19.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise above flood stage tonight and will 
  continue to rise to near 20.5 feet  just after midnight tonight. 
  The river will fall below flood stage tomorrow morning.
* Impact...At 20.0 feet...Widespread flooding of lowland approximately
  5 miles up and downstream of the gage site.



&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Black Creek
Brooklyn       20  19.8 Tue 09 PM  20.1  12.5   7.7  20.5 01 AM 05/24


&&


LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
      3113 8924 3110 8915             



$$
404 
WGUS84 KJAN 241525
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1025 AM CDT Wed May 24 2017

...The Flood Warning is cancelled for the following river in Mississippi...
 
  Black Creek Near Brooklyn affecting Forrest County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC035-241555-
/O.CAN.KJAN.FL.W.0038.000000T0000Z-170525T0020Z/
/BKNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Wed May 24 2017

The Flood Warning is cancelled for
  The Black Creek Near Brooklyn.
* At 9:45 AM Wednesday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue falling.
* Impact...At 16.5 feet...Parking areas flood along the creek.
* Impact...At 13.0 feet...Flooding occurs along lowland near the 
  river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Black Creek
Brooklyn       20  18.5 Wed 10 AM  13.5   8.7   7.5    Falling          


&&


LAT...LON 3100 8915 3103 8925 3121 8951 3127 8943
      3113 8924 3110 8915             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 23, 9:18 AM CDT, 37 minutes earlier.

Area forecast discussion, May 23, 9:18 AM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
918 AM CDT Tue May 23 2017

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...surface analysis showed a weak low just southeast of
Hattiesburg. This low will track east and the light pcpn
associated with it will end. Have lowered pops across east
Mississippi remainder of the morning. Visible satellite imagery
showed plenty of breaks in the cloud cover. Wl be hard to rule out
an isolated aftn shower or thunderstorm across our CWA but the
main rain chances will increase this evening ahead of the next
approaching low pressure system. /22/

Prior discussion below:

Today and Tonight: An area of showers producing moderate to
occasionally heavy rainfall continues to push east out of
Mississippi early this morning, with scattered light rain showers
elsewhere across the area. This activity should continue to clear
the area through this morning, with a lull in precipitation for
most of this afternoon. Then as a low pressure system over the
Midwest swings southward, a cold front will be pushed through the
forecast area this evening into tonight. With some remaining
moisture ahead of the front and a little bit of instability, the
front will have a decent chance to squeeze out another round of
showers and possibly a few thunderstorms as it moves eastward.
Neither severe weather nor flooding will be much of a concern as
this system pushes through. /NF/

Wednesday through Memorial Day: A cold front will be in the
process of exiting the eastern half of the forecast area Wednesday
morning. While much of the convection associated with it will be
exiting the CWA as well, clouds and rain chances will linger
across locales mainly along and north of the Interstate 20
corridor for much of the day Wednesday. This is due to the closed
low continuing to swing east southeast from the Mid-South region
through the Tennessee Valley, squeezing out any lingering moisture
across the region in the process. The rain chances will finally
end across the Golden Triangle area early Wednesday evening. Skies
will clear overnight Wednesday, with cooler drier conditions
expected as day breaks across the forecast area early Thursday
morning.

A couple of dry days are expected Thursday and Friday as ridging
aloft and high pressure at the surface build into and through the
region.  However during this time, conditions will warm and moisten
across the forecast area.  Highs on Thursday will top out from the
mid 70s to lower 80s and lows Thursday night will range from the mid
50s to lower 60s.  On Friday, highs will climb into the mid to upper
80s, with lows Friday night only ranging from the mid 60s to lower
70s.

Currently, model consensus concurs that warm conditions will persist
and rain chances will increase over the Memorial Day weekend, right
into Memorial Day itself.  While most of the CWA looks to remain dry
on Saturday, highs around 90, coupled with lower 70s dew points and
a subtle disturbance aloft embedded in zonal flow passing just to
our north, will yield some diurnal convection across the forecast
area Saturday afternoon, primarily north of the Interstate 20
corridor.  This activity will dissipate heading into the Saturday
night period.

Lastly, as a trough swings east from the nation's mid-section
towards the East Coast Sunday into Memorial Day, it'll cause a
surface low to develop well north of the CWA.  This surface low will
then drag a cold front towards and eventually into the forecast area
Sunday night into Memorial Day.  As a result, good chances for
showers and storms are currently anticipated across the ArkLaMiss
Sunday into Memorial Day. /19/

&&

.AVIATION...

12Z TAF discussion:
Ongoing showers and a few thunderstorms will primarily impact the
KHBG and KMEI TAF sites for the next few hours before clearing to
the east. Low stratus producing IFR to MVFR conditions for the
next few hours will lift at the other TAF sites by around 15Z to
16Z. Then expect VFR conditions through the daytime. There will be
another chance for showers and a few thunderstorms to affect sites
beginning after 03Z Wednesday at KGLH and spreading eastward
through 12Z Wednesday./NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  59  73  52 /  15  73  23  10
Meridian      79  61  73  51 /  21  74  33  13
Vicksburg     79  58  74  52 /  15  64  15   6
Hattiesburg   82  62  78  53 /  19  54  24   6
Natchez       77  58  74  52 /  11  60  11   4
Greenville    78  57  72  53 /  25  64  23  11
Greenwood     78  58  71  52 /  15  68  31  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/19/22
Hazardous weather outlook, May 23, 4:12 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
412 AM CDT Tue May 23 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
412 AM CDT Tue May 23 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

NF

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:52 AM CDTRiver Flood WarningJANMadison, Yazoo38 hr
May 23, 10:52 AM CDTRiver Flood WarningJANHinds, Warren44 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.